Alert archive / New Mexico / High Wind Watches in 2013
High Wind Watch 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 16, 2013, 4:25 AM MDT. It took effect at Apr 17, 2013, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2013, 4:25 AM MDT (10:25 UTC)
- In effect from
- Apr 17, 2013, 10:00 AM MDT
- Expired
- Apr 16, 2013, 8:53 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 16, 3:40 AM MDT, 45 minutes earlier.
Area forecast discussion, Apr 16, 3:40 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MDT TUE APR 16 2013 .DISCUSSION... MESSY FORECAST WEATHER AND HIGHLIGHT WISE THE NEXT 24 TO 48 HOURS AS AN UNSEASONABLY COLD TROUGH AND FRONT MOVE INTO NEW MEXICO. SFC BOUNDARY HAS RETURNED AGAIN TO EASTERN NM...EVEN MORE STRONGLY DURING THIS OVERNIGHT PD WITH NE WIND GUSTS TO AROUND 35 MPH AND LOW CLOUDS FROM RATON TO CLAYTON AND OVER PARTS OF NRN HARDING COUNTY. STILL APPEARS IT WILL BACK OUT AGAIN LATER TODAY...BUT MAY LINGER OVER THE FAR NORTHEAST...WHERE HIGHS HAVE BEEN TRIMMED BACK A LITTLE. LEFT CURRENT POPS OF LESS THAN 10 PERCENT IN THAT REGION BUT MAY NEED TO BE MONITORED. WIND AND BLOWING DUST WILL MAKE A RETURN TODAY...WITH H7 WINDS RANGING FROM 40-60 KTS OVER MUCH OF WEST CENTRAL NM...WHERE THE WIND ADVY HAS BEEN REPLACED BY A HIGH WIND WARNING. REMAINDER OF THE CENTRAL AND WEST WILL BE UNDER A WIND ADVISORY. CHANCES FOR PRECIPITATION BEGIN TO INCREASE TONIGHT AND MORE SO WEDNESDAY AS THE UPPER TROUGH AND ASSOCIATED FRONT ENTER THE STATE FROM THE WEST. HIGH WINDS AND BLOWING DUST WILL BE MOST LIKELY WEDNESDAY SOUTH CENTRAL AND STRETCHING OVER THE EAST CENTRAL AND SOUTHEAST PLAINS. THE NAM AND ECMWF DON/T BACK THE FRONT OUT WHICH RETURNS TO THE NORTHEAST PLAINS AGAIN TONIGHT...AND FORCE THE COLD AIR INTO THE NORTHEAST WEDNESDAY AFTERNOON...WHILE THE 00Z GFS DELAYED THIS PROGRESSION UNTIL AFTER 00Z THURSDAY. 06Z RUN IS NOW MORE IN LINE WITH THE NAM/ECMWF...SO WEDNESDAY HIGHS WILL BE TRICKY. ALSO BROADBRUSHED SOME TOKEN 10 POPS OVER THAT AREA. THE NAM AND ECMWF REALLY HIT ON THE SANGRE DE CRISTO...NORTHEAST HIGHLANDS/RATON AREA...AND FARTHER SOUTH ALONG THE EAST SLOPES OF SANDIA MTS AND PARTS OF TORRANCE CNTY POP WISE WEDNESDAY NIGHT/THURSDAY. LOW LEVEL UPSLOPE WINDS ARE FORECAST INTO THAT AREA WEDNESDAY NIGHT/EARLY THURSDAY AS THE UPPER TROUGH MOVES OVERHEAD. INCREASED POPS SOME BUT NOT TO THE NAM/ECMWF...OR TO MATCH UP WITH THE ADVY SNOWFALL AMOUNTS FORECAST TO ACCUMULATE IN THE SAN JUAN...SANGRE DE CRISTO MTS WITH AMOUNTS OF 4 TO 7 INCHES AND OVER NRN COLFAX COUNTY WITH 2 TO 4 INCH AMOUNTS. MAY BE ENOUGH WIND/MID LEVEL CLOUD COVER TO KEEP SOME LOCALES SOUTH OF INTERSTATE 40 MARGINAL FOR FREEZING TEMPS WED NIGHT. HOWEVER...FORECAST H7 TEMPS A BIT COLDER THOUGH WEDNESDAY NIGHT AND THURSDAY...ESPECIALLY IN THE NORTHEAST/EAST CENTRAL...AND DWPTS FORECAST TO CRATER. SOME SINGLE DIGIT WIND CHILLS POSSIBLE SANGRE DE CRISTO MTS AND NE TO RTN AND CAO LATE WED NIGHT/THURS AM. SOME OF THE TEMPERATURE GUIDANCE FOR THURSDAY HAS COME INTO BETTER AGREEMENT WITH LATEST ECMWF MOS WARMING UP A BIT AT CAO TO A HIGH OF 40 ON THURSDAY...AND MEX HAS COME DOWN A FEW DEGREES TO 42. ANOTHER NIGHT OF FREEZING TEMPERATURES THURSDAY NIGHT AND RGV WILL BE CLOSE AGAIN...HAVE FORECAST A LOW OF 28 IN THE ABQ VALLEY AND FREEZING IN THE FOOTHILLS AS WELL BUT THE HEIGHTS JUST ABOVE FREEZING. IMPROVING WX FRIDAY WITH A WARMING TREND ALTHOUGH HIGHS REMAIN 5 TO 10 DEGREES BELOW AVERAGE. NORTHWEST FLOW PERSISTS THROUGH THE WEEKEND WITH HIGHS WARMING TO NEAR AVERAGE. A WEAK DISTURBANCE OR TWO PASS MAINLY TO THE NORTH OF NEW MEXICO...BUT THEY DO SEND A FRONT/WIND SHIFT INTO THE NORTHEAST SO EXPECT TEMPERATURES TO YO-YO A LITTLE UP THERE...AND LOOK FOR A FEW SHOWERS OVER MAINLY THE HIGH TERRAIN OF THE NRN MTS. && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY... A CLASSIC SPRINGTIME WEATHER SCENARIO TO PLAY OUT ACROSS THE AREA THROUGH MID-WEEK...WITH SIGNIFICANT CHANGES EXPECTED FOR THE MID-WEEK STRETCH. A MUCH ADVERTISED PERIOD OF CRITICAL /IF NOT EXTREMELY CRITICAL FOR SOME LOWER ELEVATION LOCALES/ FIRE WEATHER CONDITIONS IS UPON US. THE MOST CRITICAL PERIOD WILL BE THIS AFTERNOON AND EVENING...WITH THE FIRE WEATHER FOCUS SHIFTING EAST AND SOUTH BY WEDNESDAY. THEREAFTER...UNSEASONABLY COOL/COLD TEMPERATURES AND LIGHTER WIND CONDITIONS WILL PRECLUDE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS FOR THE REMAINDER OF THE WEEK. FAST WESTERLY FLOW ALOFT THAT WAS OBSERVED OVER THE AREA LATE MONDAY WILL BECOME SOUTHWESTERLY TODAY WITH SPEEDS STEADILY INCREASING AFTER MIDDAY INTO THE EVENING. THIS TRANSITION WILL OCCUR AHEAD OF A DEEPENING AND ANOMALOUSLY COLD UPPER LEVEL TROUGH OVER THE GREAT BASIN THAT WILL CONTINUE TO DEVELOP SOUTHWARD DURING THE NEXT 24 HOURS OR SO. MEANWHILE...A BACKDOOR COLD FRONT ACROSS NORTHEAST NEW MEXICO HAS PUSHED FARTHER WEST AND SOUTH THAN PREVIOUSLY EXPECTED. AS DAYTIME HEATING/MIXING COMMENCE...THIS FRONTAL BOUNDARY WILL BECOME INCREASINGLY DIFFUSE WITH A GENERAL LOW LEVEL SOUTHEAST FLOW DEVELOPING ACROSS MUCH OF THE EASTERN PLAINS. FARTHER WEST...SURFACE LOW PRESSURE WILL DEEPEN FROM NORTHWEST NEW MEXICO INTO SOUTH-CENTRAL COLORADO LATER TODAY. THE COMBINATION OF STRENGTHENING WINDS ALOFT...MAX MIXING HEIGHTS OF 15-18 KFT MSL AND MUCH TIGHTER PRESSURE GRADIENTS AS COMPARED TO MONDAY WILL RESULT IN WINDY TO VERY WINDY CONDITIONS ACROSS THE WESTERN TWO THIRDS OF THE FORECAST AREA. GUSTS OF 45 TO 60 MPH WILL BE COMMON THIS AFTERNOON AND EVENING. GOING INTO WEDNESDAY AND WEDNESDAY NIGHT...THE BASE OF THE COLD UPPER LEVEL TROUGH WILL CROSS NEW MEXICO WITH INDICATIONS THAT A SECONDARY LOW CENTER COULD FORM OVER WC NM WED NIGHT. THE ASSOCIATED PACIFIC COLD FRONT WILL PUNCH INTO THE NORTHWEST CORNER EARLY IN THE DAY WEDNESDAY WHILE ANOTHER REINFORCING SURGE OF EVEN COLDER AIR DRIVES SOUTH ACROSS THE NORTHEAST PLAINS. MEASURABLE PRECIPITATION NOW LOOKS A LITTLE BETTER FOR WESTERN AND NORTHERN AREAS ASSOCIATED WITH THE PACIFIC FRONTAL PASSAGE AND DYNAMICS ALOFT DURING THE DAY WEDNESDAY. A DEEPENING LOW LEVEL UPSLOPE FLOW ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS TO THE NORTHEAST HIGHLANDS/PLAINS AND RATON MESA WILL BOOST PRECIP POTENTIAL LATE WED AFTERNOON AND ESPECIALLY WED NIGHT. SEVERAL INCHES OF WET SNOW WILL BE POSSIBLE FOR THE ABOVE MENTIONED AREAS...MAINLY THE SANGRES TO THE NORTHEAST HIGHLANDS. UNSEASONABLY COOL CONDITIONS TO FOLLOW IN WAKE OF THE STORM SYSTEM ON THURSDAY WITH MAX TEMPS 15 TO 30 DEGREES BELOW SEASONAL AVERAGE. AFTER A CHILLY START TO THE DAY FRIDAY...TEMPERATURES WILL QUICKLY MODERATE BENEATH A GRADUALLY WEAKENING NWLY FLOW ALOFT. NO MAJOR CONCERNS LOOKING AHEAD TO THE WEEKEND ALTHOUGH WINDS WILL BE INCREASING TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN WHERE LOCALIZED CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP BY SATURDAY. KJ && .AVIATION... 06Z TAF CYCLE MAIN CHANGE WITH 06Z CYCLE IS REGARDING STRENGTH OF THE BACK DOOR COLD FRONT SLIDING INTO THE EASTERN PLAINS. LATEST GUIDANCE SHOWS CURRENT BOUNDARY STRETCHING FROM RATON TO CLAYTON WILL MAKE A PUSH SOUTH ALL THE WAY TO ROSWELL LATE TONIGHT...BUT THEN QUICKLY MIX OUT AND GIVE WAY TO GUSTY SOUTH TO SSW WINDS BY EARLY AFTERNOON. SOME LOW CLOUDS NEAR 030 MAY SNEAK INTO THE NE PLAINS INCLUDING KTCC SO LEFT PLACEHOLDER WITH LOW CONFIDENCE. DID NOT INCLUDE LLWS AT ANY SITES SINCE CANNOT PINPOINT ANY SPECIFIC THREAT AREA TO EXPERIENCE SIGNIFICANT SHEAR. EXPECT A MORE WIDESPREAD BLDU THREAT TUESDAY AS WINDS WILL BE MORE SOUTH TO SSW...THUS TAPPING DUST SOURCE REGIONS MORE SQUARELY. CONFIDENCE HIGH ON AIRPORT WEATHER WARNING FOR KABQ SUNPORT. WINDS WILL INCREASE VERY EARLY ALONG THE AZ BORDER AND SPREAD EAST BY LATE MORNING. GUSTS OF 35-45 KTS WILL CREATE A BIG CHALLENGE BY LATE AFTERNOON MANY AREAS. WINDS EXPECTED TO TAPER OFF WITH BLDU DIMINISHING AFTER SUNSET. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 71 37 53 25 / 5 0 10 10 DULCE........................... 66 36 51 22 / 5 10 20 30 CUBA............................ 69 36 54 21 / 5 0 10 10 GALLUP.......................... 68 34 51 20 / 0 5 10 10 EL MORRO........................ 67 32 50 20 / 0 0 10 20 GRANTS.......................... 71 36 56 22 / 0 0 10 10 QUEMADO......................... 70 39 57 23 / 0 0 10 20 GLENWOOD........................ 77 43 61 30 / 0 0 5 5 CHAMA........................... 61 30 46 18 / 10 20 30 30 LOS ALAMOS...................... 70 39 59 23 / 0 0 5 10 PECOS........................... 70 39 58 23 / 0 0 5 20 CERRO/QUESTA.................... 67 33 53 18 / 5 5 10 30 RED RIVER....................... 55 29 45 13 / 5 10 20 40 ANGEL FIRE...................... 63 33 51 14 / 5 5 10 30 TAOS............................ 68 36 56 20 / 0 0 5 20 MORA............................ 67 39 58 19 / 0 0 5 30 ESPANOLA........................ 75 39 61 25 / 0 0 5 10 SANTA FE........................ 71 38 59 24 / 0 0 5 10 SANTA FE AIRPORT................ 74 41 62 25 / 0 0 5 5 ALBUQUERQUE FOOTHILLS........... 76 44 65 28 / 0 0 5 5 ALBUQUERQUE HEIGHTS............. 79 48 66 33 / 0 0 5 5 ALBUQUERQUE VALLEY.............. 80 45 68 29 / 0 0 5 5 ALBUQUERQUE WEST MESA........... 79 48 67 30 / 0 0 5 5 LOS LUNAS....................... 81 49 70 34 / 0 0 5 5 RIO RANCHO...................... 79 47 66 33 / 0 0 5 5 SOCORRO......................... 83 50 73 38 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 74 41 63 26 / 0 0 5 5 TIJERAS......................... 75 42 65 27 / 0 0 5 5 MORIARTY/ESTANCIA............... 74 40 65 24 / 0 0 5 10 CLINES CORNERS.................. 72 39 62 23 / 0 0 5 10 GRAN QUIVIRA.................... 73 44 66 28 / 0 0 5 5 CARRIZOZO....................... 75 49 69 34 / 0 0 5 5 RUIDOSO......................... 69 50 64 31 / 0 0 5 5 CAPULIN......................... 66 39 61 18 / 5 5 10 50 RATON........................... 71 39 63 23 / 5 5 10 40 SPRINGER........................ 73 40 65 23 / 0 5 5 30 LAS VEGAS....................... 70 40 60 20 / 0 0 5 20 CLAYTON......................... 64 42 62 24 / 5 5 10 30 ROY............................. 72 46 67 25 / 0 5 5 20 CONCHAS......................... 78 48 74 28 / 0 5 0 10 SANTA ROSA...................... 79 49 74 29 / 0 0 0 10 TUCUMCARI....................... 80 50 76 30 / 0 0 0 10 CLOVIS.......................... 80 50 77 33 / 0 0 0 5 PORTALES........................ 81 50 79 34 / 0 0 0 5 FORT SUMNER..................... 82 51 79 33 / 0 0 0 5 ROSWELL......................... 89 53 86 42 / 0 0 0 5 PICACHO......................... 82 54 78 37 / 0 0 5 5 ELK............................. 78 53 74 34 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ106>108. WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ501-503-504-509>524-527>529. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ525-526-539-540. HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ502-505-506. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ507-508. &&
Hazardous weather outlook, Apr 15, 6:00 AM MDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON APR 15 2013 NMZ501>540-161200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT MON APR 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY SOUTHWEST WINDS WILL IMPACT THE WESTERN MOUNTAINS AND PORTIONS OF CENTRAL AND NORTHEAST NEW MEXICO BEFORE SUNSET THIS EVENING. SUSTAINED SPEEDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE POSSIBLE. THE WIND WILL PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST...AFFECTING TRAVEL. IN ADDITION TO THE STRONG WINDS...LOW HUMIDITIES WILL PREVAIL OVER NORTHERN AND CENTRAL NEW MEXICO...LEADING TO CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL REDEVELOP TUESDAY AND WEDNESDAY WHILE LOW HUMIDITY PERSISTS. THIS WILL KEEP CRITICAL FIRE WEATHER CONDITIONS ONGOING WITH STRONG WINDS PRODUCING AREAS OF REDUCED VISIBILITY IN BLOWING DUST. COLDER AIR OVERSPREADING THE REGION COULD RESULT IN A HARD FREEZE OVER MUCH OF THE AREA NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25 WEDNESDAY AND THURSDAY NIGHTS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS OF 50 MPH OR GREATER OR WIND IMPACTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:50 PM MDT | Wind Advisory | ABQ | 37 hr | |
| Apr 16, 4:25 AM MDT | High Wind Warning | ABQ | 17 hr | |
| Apr 16, 2:34 PM MDT | Winter Weather Advisory | ABQ | 48 hr | |
| Apr 16, 3:00 PM MDT | Red Flag Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 30 hr |
Nearby
High Wind Watches in New Mexico, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.